Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 209, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 2, 2000, 6:38 PM CDT for Clay County, Effingham County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 2000, 6:38 PM CDT (23:38 UTC)
- Expired
- Jul 2, 2000, 7:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, IL, Effingham County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS53 KILX 022340
SVRSPI
ILC025-049-030030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT SUN JUL 2 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS
CLAY COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 730 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES WEST OF EFFINGHAM TO
15 MILES WEST OF LOUISVILLE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
IOLA
SHUMWAY
WATSON
EFFINGHAM
EDGEWOOD
LOUISVILLE
TEUTOPOLIS
BIBLE GROVE
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3920 8880 3895 8878 3863 8893 3873 8836
3903 8838 3918 8849
MILLER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:40 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 2, 2:40 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT SUN JUL 2 2000 FORECAST CONCERNS THIS PD WL BE EXCESSIVE RAINFALL POTENTIAL ACRS OUR NRN AND ERN CWA TNT AND MOVMT OF SYNOPTIC BNDRY OUT IN TIME. 18Z SFC MAP DEPICTING CDFNT ACRS SRN MN INTO CNTRL WI...SLOWLY SINKING SWD. MESOSCALE BNDRY FROM PREVIOUS CONVECTION ACRS NRN IL PRODUCING SOME ISOLD TSRA MAINLY ACRS THE NORTH. IMPRESSIVE RISE/FALL COUPLET LOCATED FROM SRN MN INTO SRN WI WITH BEST INSTABILITY/LL CONVERGENCE AND 850 MB WARM AXIS INTO NERN IA SRN WI AND NRN IL. WEAK SHORTWAVE THAT PRODUCED THE CONVECTION ACRS OUR SRN COUNTIES THIS MRNG HAS SHIFTED EAST AND SOUTH OF FCST AREA THIS AFTERNOON. ETA MODEL AGAIN HAS DONE A RELATIVELY GOOD JOB WITH THE SMALLER SCALE FEATURES FROM OUR MRNG CONVECTION...ALTHOUGH THE QPF FIELDS WERE A BIT TOO FAR NORTH AND TOO SLOW IN ITS EWD PROGRESSION. SYNOPTIC SCALE BOUNDARY TO SHIFT SLOWLY SOUTH TNT WITH MAIN CONVECTION EXPCTD ALONG AND JUST SOUTH OF FNT IN VERY MOIST AND UNSTABLE AIR MASS. PWAT VALUES NEAR 2 INCHES TNT JUST TO OUR NORTH NEAR BNDRY WITH SATURATION THICKNESSES SUGGESTING 1.5-2 INCHES PSBL NORTH OF 573-576 THICKNESS CHANNEL...WHICH WOULD BE FM KGBG-KBMI-KCMI. NEW FFG ACRS CWA ARE IN THE 2-2.5 INCH RANGE OVR MOST OF THE AREA EXCEPT OUR FAR SOUTHEAST SO FOR NOW WL HOLD OFF ISSUING ANY FFA. CDFNT FCST TO STALL OUT OVR CNTRL IL BY NOON TUE AND BEGIN A NWD TRACK AGAIN BY AFTN AND EVENING AS NEW SHORTWAVE PULLS OUT INTO THE PLAINS AND FOCUSES INSTABILITY AND RAINFALL THREAT TO OUR WEST AND NORTH FOR MON NIGHT AND TUE. NOT REAL CONFIDENT ABT MOVMT OF BNDRY ON TUE INTO TUE EVE...SO WL CARRY POPS THRU THE DAY RATHER THAN KEEP THE MORNING WORDING. ETA DEPICTING BEST INSTABILITY AND 925 MB FRONTOGENETICAL FORCING PROGGED TO SHIFT INTO SERN MN AND WI BY EVENING...HOWEVER DUE TO UNCERTAINTY OF BNDRY LOCATION...WL KEEP AT LEAST SOME LOW POPS GOING INTO THE THIRD PD. FAN GUID NUMBERS HAVE BEEN MORE CONSISTENT OVR THE PAST SVL RUNS AND WL STAY FAIRLY CLOSE TO THOSE THIS FCST PD. MRF NOT AS AGGRESSIVE IN DEVELOPING DEEP TROF OVR THE LKS IN LATER PDS AS IT WAS YSTDY. ECMWF STILL BULLISH ON DVLPG UNSEASONABLY DEEP TROF ACRS THE ERN LAKES WITH RIDGING SHIFTING ACRS THE ROCKIES. HOWEVER... ADDL SHORTWAVE ENERGY RIDING OVR TOP OF CNTRL US RIDGE WL KEEP BNDRY RELATIVELY CLOSE TO FCST AREA...SO RATHER THAN TRYING TO BE CUTE WITH WORDING IN OUR EXTENDED...WL INCLUDE CHANCES OF PRECIP INTO FRI. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 071/086 070/088 069 44543 PIA BB 069/084 068/086 067 44644 DEC BB 071/086 070/088 069 44543 CMI BB 070/086 069/087 068 44644 MTO BB 071/088 071/088 070 44443 LWV BB 072/089 072/089 072 44333 .ILX...NONE SMITH
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.